Thunderstorm Wind, Estill
- When
- June 2, 12:55 PM EST
- Where
- Estill County, Irvine
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.700, -83.967
Several trees were reported down throughout Irvine.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 2, 10:05 AM EST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1105 AM EDT SUN JUN 2 2002 COMPLEX SFC PATTERN THIS MORNING AS SEEN ON 14Z SFC CHART AND VIS SAT PICS. AT LEAST 3 BOUNDARYS THAT MAY EFFECT THE CWA THIS AFTERNOON. MAIN COLD FRONT LOCATED JUST A TAD SOUTH OF THE OHIO RIVER. MODELS PUSH THIS ON THROUGH MOST OF THE CWA THIS AFTERNOON/EVENING...HOWEVER SOME QUESTION AS TO HOW FAR SOUTH IT REALLY GOES BASED ON 12Z RUN OF THE MESOETA FCST SOUNDINGS. SOUPED UP AIRMASS STILL IN PLACE AND TSRA IGNITED FIRST THING THIS MORNING ON ONE OF THE BOUNDARYS FROM PIKEVILLE NW BACK TOWARD LEX/CVG. SIMILAR TO YESTERDAY...WBZ IS HIGH AND IT WILL TAKE HIGH VILS TO GET DIME SIZED HAIL...(YESTERDAY IT WAS TAKING 60+ VIL) TO GET THE HAIL TO THE SFC. HIGH PWS SO WILL HAVE TO BE ON GUARD FOR HEAVY RAINERS AGAIN. MORE CLOUDS THAN YESTERDAY...MAX TEMPS MAY BE A BIT TRICKY ESP ACROSS THE NORTHERN ZONES...BUT PLANNING ON STICKING WITH THE MID 80S FOR NOW FOR MOST OF THE AREA. 12Z RUN OF THE MESOETA TRICKLING IN NOW IS A LITTLE CONFUSING WITH HOW ITS HANDLING VORT AND OMEGAS THIS AFTERNOON...WE ARE STILL STEWING ON IT. ALL SAID AND DONE...ZONES ARE ON TRACK AND WE STILL HAVE SOME CONCERN FOR SVR TSRA THIS AFTERNOON. PLAN ON RAISING POPS CWA WIDE BY 10 PERCENT OR SO TO AROUND 50%. HEAVY RAINS POSSIBLE AND DEBATING ON SOME STORMS MAY BE STRONG TYPE OF WORDING. UPDATE OUT SHORTLY. .JKL...NONE. HALL
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-021600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 900 AM EDT SUN JUN 2 2002 ...SEVERE THUNDERSTORMS POSSIBLE IN EASTERN KENTUCKY TODAY... THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS EASTERN KENTUCKY TODAY AND THIS EVENING. THE PRIMARY THREAT FROM THE STORMS WILL BE LARGE HAIL...GUSTY WINDS AND HEAVY RAINS. A SLOW MOVING COLD FRONT LOCATED OVER SOUTHERN OHIO WILL MOVE SOUTHWARD INTO KENTUCKY TODAY. A MOIST AND UNSTABLE AIRMASS IS IN PLACE. BECAUSE OF THE INSTABILITY IN THE ATMOSPHERE AND MODERATE WIND FIELDS ALOFT...STORMS THAT DEVELOP TODAY AND THIS EVENING WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. RESIDENTS OF EASTERN KENTUCKY SHOULD STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR UPDATES. SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY. HALL
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-031000- HAZARDOUS WEATHER OUTLOOK...CORRECTED EXPIRATION TIME NATIONAL WEATHER SERVICE JACKSON KY 100 PM EDT SUN JUN 2 2002 ...SEVERE THUNDERSTORMS POSSIBLE IN EASTERN KENTUCKY TODAY... THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS EASTERN KENTUCKY TODAY AND THIS EVENING. THE PRIMARY THREAT FROM THE STORMS WILL BE LARGE HAIL...GUSTY WINDS AND HEAVY RAINS. A SLOW MOVING COLD FRONT LOCATED OVER SOUTHERN OHIO WILL MOVE SOUTHWARD INTO KENTUCKY TODAY. A MOIST AND UNSTABLE AIRMASS IS IN PLACE. BECAUSE OF THE INSTABILITY IN THE ATMOSPHERE AND MODERATE WIND FIELDS ALOFT...STORMS THAT DEVELOP TODAY AND THIS EVENING WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. RESIDENTS OF EASTERN KENTUCKY SHOULD STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR UPDATES. SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY. HALL
The Jackson,KY radar (KJKL), 59 km away, was scanning. The volume nearest the first event began at 17:56 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees were reported down throughout Irvine.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2002Every state in 2002This day in weather historyWarnings in Kentucky, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5302161.